MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF3434C200TU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Perforation of Vessels (2135)
Date of Event 10/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Other relevant devices are: vamc3838c200tu; s/n: (b)(4); use by date: 11-may-2019; upn: (b)(4), vamc4444c200tu; s/n: (b)(4); use by date: 05-jul-2019; upm: (b)(4) vamc4444c200tu; s/n: (b)(4); use by date: 05-jul-2019: upn: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant stent graft systems was implanted in a patient for the endovascular treatment of an 60 mm in diameter thoracic aortic aneurysm.It was reported a sentrant sheath was used for delivery of the valiant stent graft system.There were difficulties during the advancement of the sentrant sheath and in gaining access to the common iliac artery.Per the physician the cause of the insertion difficulties was anatomy related, due to tissue degradation and vessel diameter.It was reported that post index procedure but on the same day, a ruptured iliac artery was discovered.The physician implanted another manufacturer¿s self-expanding stents, and covered stents to exclude the vessel rupture.Post index procedure the patient also suffered a cva/stroke.As per the physician, the cause of the stroke cannot be determined.No additional clinical sequelae were reported and the patient will be monitored by the physician.
 
Additional Manufacturer Narrative
Films review summary: the exact cause of the difficulties reported during the advancement of the sheath to the common iliac artery and resulting iliac artery perforation could not be determined from the pre-implant films provided.Films during implant showing the event were not available, pre-implant ct¿s returned did not show below a short (3cm) length segment of the external iliacs, and post-implant films showing the stent graft in-vivo configuration could not be assessed.The patient had an 61mm maximum diameter aneurysm in the descending thoracic and a previous ascending thoracic repair.The distal aortic diameter was 22mm and calcified, and the iliac arteries were non-tortuous but extensively calcified bilaterally.The rcia flow lumen diameter ranged from 8 ¿ 7mm, the lcia diameter ranged from 10 ¿ 13 mm, and the external iliacs were 7 ¿ 7.5mm in diameter and calcified in the ~3cm viewable length.It appears likely that the patient¿s anatomy, calcified/small access vessels, likely contributed to the positioning difficulties and iliac artery perforation.The cause of the stroke could not be determined.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6995634
Report Number2953200-2017-01680
Device Sequence Number1851636
Product Code MIH
UDI-Device Identifier00643169347366
UDI-Public00643169347366
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/10/2019
Device Model NumberVAMF3434C200TU
Device Catalogue NumberVAMF3434C200TU
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/11/2017
Supplement Date Received by Manufacturer11/08/2017
Initial Report FDA Received Date11/02/2017
Supplement Report FDA Received Date11/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient Weight62